Steroids: Prednisone / Dexamethasone / Others (Oral and Injections)

Discussion in 'Treatments' started by tweak, Apr 23, 2012.

    1. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      It is normal that tinnitus spikes on a high dose of prednisone like that. For me it didn't work... if you don't feel well, it is best you stop prednisone ASAP.
       
      • Informative Informative x 1
    2. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      Please don't use prednisone just after hearing a screaming child. This is strong medication and it is not intended to be used for that.
       
    3. DingDong

      DingDong Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Noise Exposure
      Way worse than when this all began.
      On week 3 now.

      Doctor said that I needed to continue the taper.

      I am in the worst condition of my life.
      Worst tinnitus of my life.

      I highly regret starting the Meds.

      My spikes were definitely not this elevated before.

      It's all I hear all day long now.

      Not sure if it's giving me hyperacusis as well.

      Because before all this.

      It wasn't super sensitive.
       
    4. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      There is this mantra among ENTs about prednisone being the standard treatment for sound trauma, tinnitus, hyperacusis etc... for pretty much everything basically. Even very experienced doctors prescribe this poison which is prednisone.
       
    5. Croaker
      Torn

      Croaker Member

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Unknown
      For one, multiple weeks is ridiculous. Never use this doctor again.

      Second, your anxiety will actually increase your physical response to noise. You will not only be able to cope better when you’re off of the meds but your sensitivity will objectively decrease.
       
      • Winner Winner x 1
    6. Alex0o_o0
      Confused

      Alex0o_o0 Member

      Location:
      Belgium
      Tinnitus Since:
      01/10/2018 - 04/04/2020
      Cause of Tinnitus:
      Whiplash/concussion - Sound trauma
      Hi all,

      Just adding my experience with Medrol (Methylprednisolone).

      Background:
      - 10/2018
      Cause: Car accident
      Description: Single tone tinnitus ~10 kHz, loudness 7/10, but not very invasive -> habituated quickly

      - 04/04/2020:
      Cause: Acoustic trauma (cumulative due to woodworking)
      Description: Multiple tones fluctuating rapidly (like someone is striking a keyboard) - range 4 kHz - 6khZ, loudness 5/10

      Treatment: Medrol - start 07/04/2020 (3 days 62 mg, then taper day by half every 3 days, total of 12 days).

      Result:
      During Medrol treatment
      • Acoustic trauma tinnitus: No change in tinnitus, had one day almost completely without tinnitus, but came back screaming in the evening.
      • Car accident tinnitus: split up into multiple tones: (single tones higher in pitch, crickets, buzzing) and became louder 8/10 -> could also be due to high anxiety levels/stress/
      Currently (15/05/2020)
      • Acoustic trauma tinnitus: Tinnitus started to die down during day, but comes back at night (4/5 hours of sleep) as of 29/04/2020. When tinnitus is back, intensity remains unchanged from onset.
      • Car accident tinnitus: remained as described above.
      I'm still hoping the "tinnitus-less" periods will become longer and longer, but the fact that the maximum loudness does not decrease really bothers me.

      FYI, started HBOT today, will report on my the result in the HBOT thread when treatment is completed.

      Kr,
      Alex
       
      • Informative Informative x 1
    7. DingDong

      DingDong Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Noise Exposure
      What is a standard dose?
      Definitely ridiculous.
      Almost drove me into the deep end.
      Hard to trust any doctor during these times. Especially when you cant even see then in person (COVID-19).

      Am really hoping you're right about then sensitivity...

      Also hoping it stops roaring over everything and anything I try and do.
       
    8. DingDong

      DingDong Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Noise Exposure
      I suffered acoustic trauma and was prescribed a month long dose of prednisone.

      7 days 60mg
      7 days 40mg
      7 days 20mg
      7 days 10mg

      The first 3 weeks were hell in terms of side effects.

      Anxiety / mood swings / depression / headaches.

      And worst of all...

      Spiked tinnitus.

      It's horrible.

      On my 4th week now.
      Most side effects have improved.
      But the tinnitus spike is at an all time high.

      Is this normal?

      Will it come down after the dose is completely finished?
       
    9. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      Did you finish with prednisone?
       
    10. DingDong

      DingDong Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Noise Exposure
      4 more days of hell :(
      Spikes are at an all time high.

      I'm hoping this isn't the new norm :(
       
    11. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      I will try not to have prednisone ever again. It never did anything and has side effects, on top of giving you a bad time (lack of sleep, nervousness) when you are on this medication.
       
      • Hug Hug x 1
    12. DingDong

      DingDong Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Noise Exposure
      What side effects did you deal with?

      To be honest, I think it may have helped with SSHL, as during the first week, my hearing truly was muffled.

      But who knows.
       
    13. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      I only experienced sleepless nights and was very nervous while on the medication. I didn't experience anything else, but if you read the information that comes with the pills there may be side effects in case on prolonged use or in the long run, so for me, I am done with prednisone.
       
    14. DingDong

      DingDong Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Noise Exposure
      Ya. I experienced a bunch already.

      Definitely nervousness and elevated heart rate for sure.

      Resting heart rate used to be 55-60.
      Now.
      Haven't seen it under 75 lol.

      Hoping that subsides upon completion of meds.

      I probably wouldn't take it again either.
      Unless with confirmed hearing loss.

      As I said in this instance.
      It was impossible to get in for a hearing test (coronavirus) so edge on the side of caution.
      I think it may have helped restore some hearing.

      But definitely didn't do anything for the ringing.

      Ringing loud as ever.
       
    15. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      The ringing usually goes up with prednisone and then subsides after stopping the medication.
       
      • Hug Hug x 1

Share This Page

Loading...